State and Local News

Preventing An Overdose

Carthage residents learned about preventing overdoses Tuesday (2/13). The Alliance of Southwest Missouri and Missouri Recovery Network held two seminars on using NARCAN, a nasal spray containing naloxone, to help someone who’s having an opioid overdose. David Stoecker with the Missouri Recovery Network gives News Talk KZRG an example.

“Say you might have a parent or grandparent who’s on a high dosage of medication and they might forget and accidentally back to back their medication.  So it’s for anybody who has had respiratory depression due to overuse of opioids.”

What are signs of an opioid overdose?  “Nodding out where they don’t respond…like somebody who’s asleep but they don’t respond to outside stimulation like lightly slapping the face or a sternum rub.  Somebody with grayish, bluish skin.”

There’s more information about NARCAN and opioid education in this link: https://mohopeproject.org/

Show More

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *